Alert archive / New Hampshire / River Flood Warnings in 2014
River Flood Warning 2, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Jan 11, 2014, 10:16 PM EST for Grafton County, New Hampshire. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2014, 10:16 PM EST (03:16 UTC)
- Expired
- Jan 12, 2014, 8:28 AM EST
- In force
- 10 hr
- Issued by
- NWS Gray, ME
- Flood severity
- Minor
County Grafton County, NH
The radar
The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pemigewasset River at Woodstock (WOON3). The gauge peaked at 9.84 ft at Jan 11, 2014, 10:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01075000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
162 WGUS41 KGYX 120316 FLWGYX BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GRAY, MAINE 1016 PM EST SAT JAN 11 2014 ...THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEW HAMPSHIRE PEMIGEWASSET RIVER AT WOODSTOCK AFFECTING GRAFTON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS SAFE FOR TRAVEL. TURN AROUND...DONT DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET. && NHC009-121516- /O.NEW.KGYX.FL.W.0002.140112T0316Z-140112T2248Z/ /WOON3.1.ER.140112T0052Z.140112T0230Z.140112T1448Z.NO/ 1016 PM EST SAT JAN 11 2014 THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A * FLOOD WARNING FOR THE PEMIGEWASSET RIVER AT WOODSTOCK * FROM THIS EVENING UNTIL SUNDAY AFTERNOON. * AT 09PM SATURDAY THE STAGE WAS...9.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * ICE ON THE RIVER WILL MAKE READINGS FLUCTUATE OVERNIGHT. BE ALERT FOR RAPID CHANGES IN RIVER LEVELS THAT CAN CAUSE SERIOUS FLOODING. $$
1 follow-up statement
892 WGUS81 KGYX 121328 FLSGYX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAY, ME 828 AM EST SUN JAN 12 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW HAMPSHIRE... PEMIGEWASSET RIVER AT WOODSTOCK AFFECTING GRAFTON COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW HAMPSHIRE PEMIGEWASSET RIVER AT PLYMOUTH AFFECTING GRAFTON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS SAFE FOR TRAVEL. TURN AROUND...DONT DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET. && NHC009-121358- /O.CAN.KGYX.FL.W.0002.000000T0000Z-140112T2248Z/ /WOON3.1.ER.140112T0052Z.140112T0300Z.140112T0621Z.NO/ 828 AM EST SUN JAN 12 2014 THE FLOOD WARNING IS CANCELLED FOR THE PEMIGEWASSET RIVER AT WOODSTOCK. * UNTIL THIS AFTERNOON. * AT 7 AM THIS MORNING THE STAGE WAS 7.7 FEET AND FALLING. * FLOOD STAGE IS 9.0 FEET. $$ NHC009-130036- /O.EXT.KGYX.FL.W.0004.000000T0000Z-140113T0036Z/ /PLMN3.1.ER.140112T0856Z.140112T1525Z.140112T1636Z.NO/ 828 AM EST SUN JAN 12 2014 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE PEMIGEWASSET RIVER AT PLYMOUTH. * UNTIL THIS EVENING. * AT 8 AM THIS MORNING THE STAGE WAS 15.2 FEET. * FLOOD STAGE IS 13.0 FEET. * AN ICE JAM HAS CAUSED THE RIVER TO RISE RAPIDLY THIS MORNING. ICE JAMS ARE VERY UNPREDICTABLE. IT IS IMPOSSIBLE TO KNOW WHEN THIS JAM MIGHT BREAK AND MOVE DOUWNSTREAM. ICE JAMS CAN BREAK AND MOVE DOWNSTREAM AND THEN JAM AGAIN CAUSING WATER TO RISE RAPIDLY IN ANOTHER LOCATION. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Jan 11, 9:34 PM EST, 42 minutes earlier.
Area forecast discussion, Jan 11, 9:34 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
934 PM EST SAT JAN 11 2014
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL
BUILD IN FROM THE WEST ON SUNDAY. HIGH PRESSURE WILL SHIFT EAST OF
THE REGION ON MONDAY. A COLD FRONT WILL CROSS THE REGION MONDAY
NIGHT. LOW PRESSURE WILL APPROACH FROM THE WEST ON TUESDAY AND
WILL SHIFT INTO THE AREA BY WEDNESDAY MORNING. A SECONDARY AREA OF
LOW PRESSURE WILL DEVELOP SOUTH OF CAPES COD ON WEDNESDAY WHICH
WILL MOVE NORTH THROUGH THE GULF OF MAINE WEDNESDAY NIGHT. A RIDGE
OF HIGH PRESSURE WILL BUILD IN FROM THE WEST ON THURSDAY. A COLD
FRONT WILL APPROACH FROM THE WEST THURSDAY NIGHT AND WILL CROSS
THE REGION ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
UPDATED TO INPUT LATEST OBSERVED DATA...MAINLY TO ADJUST FOR TEMPS
WHICH ARE SHOWING LARGE RANGES...FROM MID 50S /THE 63 AT IWI
APPEARS TO BE TOO HIGH BY ABOUT 7 TO 10 DEGREES/ TO 33 AT IZG AND
1P1. OTHER SPOTS IN MID 30S INCLUDE CON AND LCI WHILE MANY TOWNS
IN 40S TO LOWER/MID 50S. WITH ALL TEMPS ABOVE 32 DON'T EXPECT MUCH
IF ANY ZR- AT THIS TIME THOUGH A FEW POCKETS NOT OUT OF THE
QUESTION.
RAIN CONTINUES TO MOVE ACROSS THE FCST AREA ALONG WITH
WARM/WARMING TEMPS AND HIGH DEW POINTS OVER THE COLD SNOWPACK TO
PRODUCE WIDESPREAD FOG...SOME QUITE DENSE.
COLD FNT MOVES W TO E THRU THE FCST AREA AFTER MIDNIGHT. WINDS
SHIFT TO THE W SW AND PRCP ENDS...POSSIBLY TAPERING TO -SHRA THEN
-SHSN N/MT ZONES. DOWNSLOPE AREAS LIKELY TO SEE SOME PARTIAL
CLEARING LATER TNGT. SHIFTING GUSTY W SW WINDS AND DRIER AIR
MOVING IN SHOULD CLR OUT MOST OF THE FOG LATER TNGT.
TEMPS WILL DROP AFTER THE COLD FNT MOVES THRU...EXCEPT FOR THOSE
AREAS IN THE 30S THAT HAVEN'T MIXED OUT. ONCE THE FNT MOVES THRU
THESE COLD SPOTS WILL MIX OUT AND TEMPS WILL LIKELY RISE QUICKLY
FOR AWHILE THEN DROP OFF.
TOTAL QPF SO FAR...HALF INCH TO THREE QUARTERS OF AN INCH WITH MAX
AMOUNTS AROUND AN INCH. ADDITIONAL QPF COULD BRING AMOUNTS TO 1 TO
1 1/2 INCHES ACROSS THE FCST AREA. STILL CONCERNED ABOUT POSSIBLE
ICE JAM FLOODING...SEE HYDROLOGY DISCUSSION BELOW.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY LOOKING BREEZY AND MILD AS HIGH PRESSURE BUILDS IN FROM THE
WEST. WILL SEE A MIX OF SUN AND CLOUDS DOWNWIND OF THE MOUNTAINS.
IN THE NORTH UPSLOPE FLOW AND LINGERING LOW LEVEL MOISTURE WILL
KEEP SKIES MOSTLY CLOUDY WITH A SLIGHT CHANCE OF A SPRINKLE OR
FLURRY. EXPECT HIGHS IN THE LOWER TO MID 40S SOUTH AND IN THE MID
30S TO NEAR 40 NORTH.
HIGH PRESSURE WILL CREST OVER THE REGION SUNDAY NIGHT BEFORE
SHIFTING OFFSHORE. CLOUDS WILL DIMINISH IN THE MOUNTAINS OVERNIGHT
AND THE REMAINDER OF THE FORECAST AREA WILL SEE A MOSTLY CLEAR
NIGHT. LOW WILL RANGE FROM THE TEENS NORTH TO THE 20S SOUTH.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
LARGE SCALE UPPER TROUGH APPROACHES FROM THE WEST ON MONDAY
BRINGING LIGHT PRECIPITATION TO THE REGION...MAINLY IN THE FORM OF
RAIN SHOWERS. THE PRECIP WILL GRADUALLY CHANGE TO SNOW SHOWERS
FROM NORTH TO SOUTH MONDAY NIGHT WITH THE PASSAGE OF A COLD FRONT.
WE WILL HEAD MORE INTO A WINTER PATTERN TUESDAY INTO WEDNESDAY AS
UPPER TROUGH SHIFTS TOWARDS THE EAST. A WEAK FRONT MAY TRIGGER A
FEW SNOW SHOWERS WITH A FRONTAL PASSAGE FOLLOWED BY A PERIOD OF
SNOW DEVELOPING WEDNESDAY INTO WEDNESDAY EVENING AS LOW PRESSURE
FORMS ALONG THE NEW ENGLAND COASTLINE. THE 12Z MODEL SUITE
CONTINUES TO COME IN BETTER ALIGNMENT WITH THIS SYSTEM...WITH THE
EURO JOINING THE GFS FOR A SOLUTION SLIGHTLY FURTHER WEST THAN THE
GFS. WILL FOLLOW A COMPROMISED TRACK BETWEEN THESE TWO MODEL SOLUTIONS.
YET ANOTHER LONG WAVE UPPER LEVEL TROUGH APPROACHES FROM THE WEST
ON THURSDAY...BRINGING MORE SCATTERED SNOW SHOWERS OR A PERIOD OF
LIGHT SNOW TO THE REGION LATE IN THE WEEK.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY NIGHT/...MAINLY IFR/LIFR TONIGHT...
IMPROVING TO VFR FROM W TO E AFTER MIDNIGHT TOWARD DAYBREAK AS A
COLD FNT MOVES THRU. LLWS AHEAD OF THE FNT. PRCP MOSTLY RA AS ANY
LEFTOVER FZRA OVER INTERIOR COLD SPOTS CHANGES OVER THRU THE EARLY
EVENING HOURS. VFR SUNDAY AND SUNDAY NIGHT.
LONG TERM...CONDITIONS DETERIORATING TO IFR IN AREAS OF SNOW
WEDNESDAY INTO WEDNESDAY EVENING.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...UPDATED TO INPUT
LATEST OBSERVED DATA AGAIN. STRONGEST WINDS OVER ERN WATERS WITH
WRN WATERS BEGINNING TO LET UP. WILL CONT THE GLW FOR STRONG
SOUTHERLY WINDS THRU MIDNIGHT. WINDS SHIFT TO W SW AND DROP OFF
QUICKLY WITH THE PASSAGE OF THE COLD FNT AFTER MIDNIGHT TNGT. SEAS
WILL REMAIN ROUGH BEHIND THE FNT WITH GUSTS FROM 20 TO 30 KT SO
THE GLW MAY LIKELY BE FOLLOWED UP WITH AN SCA.
LONG TERM...GALES ARE NOT EXPECTED DURING THE PERIOD. HOWEVER...A
FEW HIGH END SCAS ARE POSSIBLE MONDAY...WEDNESDAY NIGHT AND FRIDAY.
&&
.HYDROLOGY...
WILL CONTINUE TO MONITOR FOR POSSIBLE ICE JAMS DUE TO WARM TEMPS
IN THE 40S AND 50S MOST AREAS AND QPF OF 1/2 INCH TO 1 INCH SO FAR
AND ADDITIONAL HALF INCH POSSIBLE BEFORE PRCP ENDS AFTER MIDNIGHT.
HAVE ISSUED A FLOOD WARNING FOR THE AMMONOOSUC RIVER AT BETHLEHEM.
THE GAGE READING JUMPED UP QUICKLY AND IS ONLY A LITTLE MORE THAN
A FOOT BELOW FLOOD STAGE AT 7 PM. HOWEVER...NEARBY AN ICE JAM IS
CAUSING WATER TO SPILL OVER RIVER ROAD. WILL MONITOR AS ICE JAMS
ARE VERY UNPREDICTABLE WITH SHARP RISES OR FALLS POSSIBLE
DEPENDING ON HOW MUCH THE ICE JAMS UP AND BACKS UP WATER OR IF IT
BREAKS UP AND MOVES AND LETS WATER RUSH DOWNSTREAM. THE GAGE AT
WOODSTOCK ON THE PEMIGEWASSET RIVER IS ALSO SHOWING A RAPID RISE
TO ABOVE FLOOD STAGE...BUT LOCAL AUTHORITIES CHECKED THE RIVER
SITE AND NO FLOODING IS OCCURRING SUGGESTING THE GAGE IS BEING
IMPACTED BY ICE INSIDE THE GAGE FORCING IT TO READ MUCH TOO HIGH.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH SUNDAY EVENING FOR MEZ007>009-012>014-
018>028.
NH...FLOOD WATCH THROUGH SUNDAY EVENING FOR NHZ001>010-013-014.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ150>154.
&&Hazardous weather outlook, Jan 11, 3:07 PM EST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 307 PM EST SAT JAN 11 2014 MEZ007>009-012>014-018>028-NHZ001>010-013-014-122015- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 307 PM EST SAT JAN 11 2014 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-122015- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 307 PM EST SAT JAN 11 2014 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 11, 10:10 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1010 PM EST SAT JAN 11 2014 MEZ007>009-012>014-NHZ001>009-120700- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...COLEBROOK...BERLIN... LANCASTER...LITTLETON...NORTH CONWAY...LEBANON...HANOVER... PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT... CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH 1010 PM EST SAT JAN 11 2014 ...ICY ROADS STILL CAUSING VERY SLIPPERY CONDITIONS OVERNIGHT... SOME LOCATIONS...LIKE IN THE NOTCHES IN NORTHERN NEW HAMPSHIRE INTO SOME OF THE VALLEYS IN CENTRAL AND SOUTHERN NEW HAMPSHIRE AS WELL AS LOW SPOTS IN THE FOOTHILLS AND PARTS OF CENTRAL MAINE ARE STILL HOLDING AROUND FREEZING LATE THIS EVENING...CAUSING RAIN TO FREEZE ON ROADS AND OTHER UNTREATED SURFACES. THIS IS LEADING TO VERY SLIPPERY CONDITIONS. HOWEVER...MOST LOCATIONS HAVE SEEN TEMPERATURES WARM ABOVE FREEZING...EVEN INTO THE 40S AND LOWER 50S. THIS IS RESULTING IN EXTREMELY VARIABLE CONDITIONS...FROM JUST WET PAVEMENT WHERE TEMPERATURES ARE MILD TO ICY SPOTS WHERE TEMPERATURES ARE MUCH COLDER. MOTORISTS AND PEDESTRIANS SHOULD USE EXTREME CARE TRAVELING ABOUT INTO THE EVENING HOURS.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 8:13 PM EST | River Flood Warning | GYX | Grafton | 7 hr |
| Jan 12, 2:09 AM EST | River Flood Warning | GYX | Carroll | 8 hr |
| Jan 12, 4:06 AM EST | River Flood Warning | GYX | Grafton | 29 hr |
Nearby
River Flood Warnings in New Hampshire, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.